Alert archive / California / River Flood Warnings in 2025

River Flood Warning 2, NWS Eureka, CA

February 4, 2025Mendocino County, California

NWS Eureka, CA issued this river flood warning at Feb 4, 2025, 7:47 AM PST for Mendocino County, California. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Feb 4, 2025, 7:47 AM PST (15:47 UTC)
Expired
Feb 5, 2025, 8:00 AM PST
In force
24 hr
Issued by
NWS Eureka, CA
Area
Storm-based polygon
Flood severity
Minor

County Mendocino County, CA

The radar

The Beale AFB radar (KBBX), 140 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Russian River near Hopland (HOPC1). The gauge peaked at 19.25 ft at Feb 5, 2025, 1:00 AM PST.

minormoderate10152002/0402/0502/06
Minor stage
15 ft
Moderate stage
23 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 11462500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

229 
WGUS46 KEKA 041547
FLWEKA

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Eureka CA
747 AM PST Tue Feb 4 2025

...The National Weather Service in Eureka has issued a Flood Warning 
for the following rivers in California...

  Russian River near Hopland affecting Mendocino County.

For the Russian River...including Hopland...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at weather.gov/eka.

The next statement will be issued this evening at 800 PM PST.

&&

CAC045-050400-
/O.NEW.KEKA.FL.W.0002.250204T1547Z-250205T1600Z/
/HOPC1.1.ER.250204T1146Z.250205T0800Z.250205T1252Z.NO/
747 AM PST Tue Feb 4 2025

...FLOOD WARNING IN EFFECT FROM THIS MORNING TO WEDNESDAY MORNING...
...REPLACES RIVER FLOOD ADVISORY...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Russian River near Hopland.

* WHEN...From this morning to Wednesday morning.

* IMPACTS...At 15.0 feet, Flooding of Highway 175 is expected at the 
  approaches to the Russian River bridge. Expect flooding of 
  cropland on the right bank of river.
  At 17.0 feet, Significant flooding of Highway 175 at the 
  approaches to the Russian River bridge. Minor flooding of Highway 
  222 near Ukiah, and in crop land along the left and right banks of 
  the Russian River near Hopland.

* ADDITIONAL DETAILS...
  - At 6:45 AM PST Tuesday the stage was 16.0 feet.
  - Bankfull stage is 21.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 6:45 AM PST Tuesday was 16.0 feet.
  - Forecast...The river may temporarily fall below flood stage
    late this morning to 13.4 feet late this afternoon. It will
    then rise above flood stage this evening to 16.9 feet just
    after midnight tonight. It will fall below flood stage again
    late tonight to 7.6 feet Thursday afternoon. It will then
    rise to 10.4 feet Friday morning. It will fall again and
    remain below flood stage.
  - Flood stage is 15.0 feet.
  - Flood History...This crest compares to a previous crest of
    16.9 feet on 12/29/2010.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
      3909 12313 3894 12304


$$

JB
4 follow-up statements
881 
WGUS86 KEKA 041857
FLSEKA

Flood Statement
National Weather Service Eureka CA
1057 AM PST Tue Feb 4 2025

...The Flood Warning continues for the following rivers in 
California...

  Russian River near Hopland affecting Mendocino County.

For the Russian River...including Hopland...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at weather.gov/eka.

The next statement will be issued this evening at 1100 PM PST.

&&

CAC045-050700-
/O.CON.KEKA.FL.W.0002.000000T0000Z-250205T1600Z/
/HOPC1.1.ER.250204T1146Z.250205T0900Z.250205T1333Z.NO/
1057 AM PST Tue Feb 4 2025

...FLOOD WARNING REMAINS IN EFFECT UNTIL WEDNESDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Russian River near Hopland.

* WHEN...Until Wednesday morning.

* IMPACTS...At 17.0 feet, Significant flooding of Highway 175 at the 
  approaches to the Russian River bridge. Minor flooding of Highway 
  222 near Ukiah, and in crop land along the left and right banks of 
  the Russian River near Hopland.

* ADDITIONAL DETAILS...
  - At 10:45 AM PST Tuesday the stage was 16.3 feet.
  - Bankfull stage is 21.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:45 AM PST Tuesday was 16.3 feet.
  - Forecast...The river may temporarily fall below flood stage
    this afternoon to 14.1 feet late this afternoon. It will then
    rise above flood stage this evening to 17.2 feet just after
    midnight tonight. It will fall below flood stage again late
    tonight to 7.6 feet Thursday afternoon. It will then rise to
    10.5 feet Friday morning. It will fall again and remain below
    flood stage.
  - Flood stage is 15.0 feet.
  - Flood History...This crest compares to a previous crest of
    16.9 feet on 12/29/2010.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
      3909 12313 3894 12304


$$

JB
719 
WGUS86 KEKA 042355
FLSEKA

Flood Statement
National Weather Service Eureka CA
355 PM PST Tue Feb 4 2025

...The Flood Warning continues for the following rivers in 
California...

  Russian River near Hopland affecting Mendocino County.

For the Russian River...including Hopland...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

Additional information is available at weather.gov/eka.

The next statement will be issued late tonight at 400 AM PST.

&&

CAC045-051200-
/O.CON.KEKA.FL.W.0002.000000T0000Z-250205T1600Z/
/HOPC1.1.ER.250204T1146Z.250205T0800Z.250205T1406Z.NO/
355 PM PST Tue Feb 4 2025

...FLOOD WARNING REMAINS IN EFFECT UNTIL WEDNESDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Russian River near Hopland.

* WHEN...Until Wednesday morning.

* IMPACTS...At 18.0 feet, Flooding of Highway 222 near Ukiah. 
  Secondary roads in low-lying areas will be flooded in the Hopland, 
  Ukiah, and Talmage areas.

* ADDITIONAL DETAILS...
  - At 3:00 PM PST Tuesday the stage was 15.4 feet.
  - Bankfull stage is 21.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 3:00 PM PST Tuesday was 16.4 feet.
  - Forecast...The river will rise to 18.3 feet just after
    midnight tonight. It will then fall below flood stage
    tomorrow morning to 7.9 feet Thursday afternoon. It will rise
    to 10.1 feet Friday morning. It will then fall again and
    remain below flood stage.
  - Flood stage is 15.0 feet.
  - Flood History...This crest compares to a previous crest of
    18.2 feet on 03/09/1995.
  - http://www.weather.gov/safety/flood


&&


             Fld   Observed        Forecasts (4 pm PST)     
Location     Stg   Stg   Day/Time  Wed   Thu   Fri          

Russian River
Hopland      15.0  15.4  Tue 3 pm  11.0  7.9   8.4          



&&

LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
      3909 12313 3894 12304


$$

ZVS
688 
WGUS86 KEKA 050505
FLSEKA

Flood Statement
National Weather Service Eureka CA
905 PM PST Tue Feb 4 2025

...The Flood Warning continues for the following rivers in 
California...

  Russian River near Hopland affecting Mendocino County.

For the Russian River...including Hopland...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

Additional information is available at weather.gov/eka.

The next statement will be issued Wednesday morning at 800 AM PST.

&&

CAC045-051600-
/O.CON.KEKA.FL.W.0002.000000T0000Z-250205T1600Z/
/HOPC1.1.ER.250204T1146Z.250205T0700Z.250205T1527Z.NO/
905 PM PST Tue Feb 4 2025

...FLOOD WARNING REMAINS IN EFFECT UNTIL WEDNESDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Russian River near Hopland.

* WHEN...Until Wednesday morning.

* IMPACTS...At 18.0 feet, Flooding of Highway 222 near Ukiah. 
  Secondary roads in low-lying areas will be flooded in the Hopland, 
  Ukiah, and Talmage areas.
  At 20.0 feet, Flooding of low-lying structures east of the 
  railroad tracks near Hopland.

* ADDITIONAL DETAILS...
  - At 8:45 PM PST Tuesday the stage was 18.7 feet.
  - Bankfull stage is 21.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:45 PM PST Tuesday was 18.7 feet.
  - Forecast...The river will rise to 19.6 feet just after
    midnight tonight. It will then fall below flood stage
    tomorrow morning to 7.6 feet Thursday evening. It will rise
    to 10.9 feet Friday morning. It will then fall again and
    remain below flood stage.
  - Flood stage is 15.0 feet.
  - Flood History...This crest compares to a previous crest of
    19.6 feet on 12/03/2012.
  - http://www.weather.gov/safety/flood


&&


             Fld   Observed        Forecasts (9 pm PST)     
Location     Stg   Stg   Day/Time  Wed   Thu   Fri          

Russian River
Hopland      15.0  18.7  Tue 8 pm  10.4  7.9   8.2          



&&

LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
      3909 12313 3894 12304


$$

ZVS
513 
WGUS86 KEKA 051611
FLSEKA

Flood Statement
National Weather Service Eureka CA
811 AM PST Wed Feb 5 2025

...The Flood Warning is expired for the following rivers in 
California...

  Russian River near Hopland affecting Mendocino County.

CAC045-051715-
/O.EXP.KEKA.FL.W.0002.000000T0000Z-250205T1600Z/
/HOPC1.1.ER.250204T1146Z.250205T0700Z.250205T1527Z.NO/
811 AM PST Wed Feb 5 2025

...FLOOD WARNING HAS EXPIRED...

The Flood Warning has expired for
  the Russian River near Hopland.

* ADDITIONAL DETAILS...
  - At 7:45 AM PST Wednesday the stage was 14.6 feet.
  - Bankfull stage is 21.0 feet.
  - Forecast...The river has fallen below flood stage late this
    morning.
  - http://www.weather.gov/safety/flood


&&


             Fld   Observed        Forecasts (8 am PST)     
Location     Stg   Stg   Day/Time  Thu   Fri   Sat          

Russian River
Hopland      15.0  14.6  Wed 7 am  8.1   11.3  7.5          



&&

LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
      3909 12313 3894 12304


$$

JLW

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this river flood warning went out at Feb 4, 5:41 AM PST, 2 hours 6 minutes earlier.

Area forecast discussion, Feb 4, 5:41 AM PST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
541 AM PST Tue Feb 4 2025

.SYNOPSIS...Rain rates have diminished in the northern half of the
CWA. Rivers are responding to the past few days of rainfall as
stages rise and fall. Cold wintry weather continues as warmer
moist air moves on.

&&

.DISCUSSION...Water vapor imagery via satellite shows less
moisture transport being funneled into the area as plumes
continue east. Rain began to ease overnight at most locations
within the CWA as the stalled front transitioned, yet
accumulations were heaviest in the interior of Humboldt,
Mendocino and Lake counties. Watershed areas of major rivers have
reflected the copious rainfall amounts with sharp rises in river
stages. The Russian river at Hopland, Mad river at Arcata both
required Flood Advisories though Hopland/Russian River may not
peak until around 8pm tonight. Mad river is already on its way
down in stage. Eel river at Fernbridge has gaged higher than what
was originally forecasted and is still rising (23.95ft) as of
4:15am raw observation. The Eel at Fernbridge is forecasted to
drop below Moderate (22ft) flood stage around 4pm today.
Forecasts also show another pulse Wednesday morning before dawn,
which could bring the Eel back into the minor flood stage.

Model guidance shows another surge of IVT moisture channeled
directly onshore early this afternoon through late evening, for
Mendocino and Lake county. Additional accumulations could exceed
1 to 2 inches, but current model spread is still on the order of 1
to 4 inches for 24 hour totals.

The next biggest concern will be potential for light convective
activity along the northern Humboldt and Del Norte coasts Wednesday
as freezing levels plunge across the CWA with the arrival of a cold
core upper low. Model soundings are indicating a minor amount of
instability that may enable to development of small hail on the
coast. Otherwise, cold temperatures along with rain and snow
showers will continue through the week with additional
disturbances.

&&

.AVIATION...Flight categories at the coastal terminals have
prevailing VFR conditions as ceilings have lifted considerably and
visibility is greater than 6 statute miles. A return of rain will
not greatly reduce conditions as MOS guidance suggest MVFR be the
afternoon as the worst case scenario. KUKI will be the outlier and
has already shown a few periods of IFR this morning as heavier
rain rates continue for the southern half of the CWA. This will
improve tonight for KUKI as MVFR/VFR conditions prevail.

&&

.MARINE...Winds out at sea are forecasted to remain moderate as an
occluded/stationary front moves south towards the central
California coast. These northerly winds will create steep wind waves
in the northern and southern outer waters as well as the southern
inner waters today. A small craft advisory has been issued due to a
mixed sea state with steep wind waves interacting with multiple
swells from the NW and SW. Conditions this work week are expected to
remain rainy with multiple wind shifts and a confused sea state.
Winds are expected to shift southerly tomorrow then strengthen and
shift back to northerly by Thursday evening into the coming weekend
according to GFS and ECMWF models. DS

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Cold Weather Advisory until 9 AM PST this morning for
     CAZ101-103-104.

     Winter Storm Warning until 4 AM PST Wednesday for CAZ102-
     107.

     Winter Weather Advisory until 4 AM PST Wednesday for CAZ105.

     Winter Weather Advisory until 3 AM PST Wednesday for CAZ106-
     108.

     Flood Watch from 10 AM PST this morning through this
     evening for CAZ114-115.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 9 AM PST this morning for PZZ455-
     470.

     Small Craft Advisory until 9 PM PST this evening for PZZ475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

In the hours before

Local storm report, Feb 4, 7:19 AM PST, 28 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
719 AM PST Tue Feb 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 AM     Landslide        4 W Navarro             39.16N 123.61W
02/04/2025                   Mendocino          CA   Dept of Highways

            Highway 128 closed for a landslide.

&&
Local storm report, Feb 4, 7:20 AM PST, 27 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
720 AM PST Tue Feb 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 AM     Landslide        5 W Bridgeville         40.48N 123.89W
02/04/2025                   Humboldt           CA   Dept of Highways

            Highway 36 closed for a landslide.

&&
Local storm report, Feb 4, 7:22 AM PST, 25 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
722 AM PST Tue Feb 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 AM     Flood            5 W Navarro             39.16N 123.63W
02/04/2025                   Mendocino          CA   Dept of Highways

            Highway 128 also closed due to flooding from
            the Navarro River.

&&
Local storm report, Feb 4, 7:34 AM PST, 13 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
734 AM PST Tue Feb 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 AM     Landslide        Bridgeville             40.47N 123.80W
02/04/2025                   Humboldt           CA   Dept of Highways

            Highway 36 closed for a landslide.

&&
Local storm report, Feb 4, 7:35 AM PST, 12 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
735 AM PST Tue Feb 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 AM     Landslide        Cobb                    38.83N 122.72W
02/04/2025                   Lake               CA   Law Enforcement

            Rockslide with tree debris reported on
            Highway 175 near Cobb.

&&

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 7:10 PM PSTAreal Flood AdvisoryEKALake110 min
Feb 3, 7:53 PM PSTAreal Flood AdvisoryEKALake112 min
Feb 3, 9:15 PM PSTCold Weather AdvisoryEKADel Norte, Humboldt12 hr
Feb 3, 9:31 PM PSTFlood WatchEKALake22 hr
Feb 4, 2:18 AM PSTRiver Flood AdvisoryEKAMendocino9 hr
Feb 4, 8:00 AM PSTAreal Flood WarningEKAMendocino14 hr
Feb 4, 9:17 AM PSTRiver Flood WarningEKAMendocino23 hr
Feb 4, 10:26 AM PSTAreal Flood AdvisoryEKAMendocino7 hr
Feb 4, 12:08 PM PSTAreal Flood AdvisoryEKAMendocino5 hr
Feb 4, 1:26 PM PSTAreal Flood AdvisoryEKALake6 hr
Feb 4, 2:54 PM PSTSmall Craft AdvisoryEKA29 hr

Nearby

River Flood Warnings in California, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.